Connect
MJA
MJA

Inadvertent dispensing of Coumadin instead of Coversyl

Alexander M Owen and Sara L Hungerford
Med J Aust 2014; 200 (4): 204-205. || doi: 10.5694/mja13.00246
Published online: 3 March 2014

To the Editor: We note a similar experience to that described in Carradice and Maxwell’s report of coagulopathy caused by inadvertent substitution of Coumadin for Coversyl.1 A patient aged over 80 years was found to have an international normalised ratio of greater than 9 after ingesting warfarin instead of perindopril in 2011: a consequence of a pharmacy labelling error identical to that described by Carradice and Maxwell.

  • Alexander M Owen1
  • Sara L Hungerford2

  • 1 Department of Obstetrics and Gynaecology, Liverpool Hospital, Sydney, NSW.
  • 2 Department of Cardiology, St Vincent’s Hospital, Sydney, NSW.

Correspondence: alexandermowen@gmail.com

Competing interests:

No relevant disclosures.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.